MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS SHOULDER PRESS-FIT STEM DIA.15 140 DEGREES L.125 MM TA6V; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. AEQUALIS SHOULDER PRESS-FIT STEM DIA.15 140 DEGREES L.125 MM TA6V; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWB744
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Codes Bacterial Infection (1735); Loss of Range of Motion (2032); Implant Pain (4561)
Date of Event 06/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Patient fell off bicycle, now complaining of severe pain and inability to use arm.Xrays and ct show loose glenoid component.The aspiration grew out c.Acnes re-operation with component change.Patient is scheduled for revision surgery.
 
Additional Manufacturer Narrative
Device will not be returned.When additional information becomes available, it will be provided on a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device was not returned.X-rays were provided for the device.Since data was provided, the opinion of a medical expert was sought and stated as follows: « based on my review, there are additional instances which could have caused the loose glenoid component outside of the patient falling off a bicycle.The presence of a low-grade periprosthetic joint infection (pji) with c.Acnes, may have cause some bone resorption prior to the fall.It is however not sure if this was the case since the positive aspiration may have been based on contamination during the aspiration procedure.If, however, this assumed pji has weakened the fixation of the glenoid component, falling of the bicycle may have caused further loosening (acute on chronic) of the glenoid component, making it symptomatic.More consistent confirmation of the pji can be achieved by looking at the tissue culture samples that were most likely taken during the revision surgery.The surgeon has treated the case as having a pji, as shown by the removal of all prosthetic component and replacing them with an antibiotics-loaded spacer on the post-revision x-ray.» more detailed information about the complaint event as well as the affected device must be available to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
AEQUALIS SHOULDER PRESS-FIT STEM DIA.15 140 DEGREES L.125 MM TA6V
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15047290
Report Number3000931034-2022-00259
Device Sequence Number12584456
Product Code KWS
UDI-Device Identifier03700386915871
UDI-Public03700386915871
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K980244
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/30/2023
Device Model NumberDWB744
Device Catalogue NumberDWB744
Device Lot Number8033AC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer07/21/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/30/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexUnknown
Patient Weight107 KG